Ciprofloxacin-associated bilateral iliopsoas tendon rupture: a case report

Natalie Smith, Robin Fackrell, Emily Henderson

Research output: Contribution to journalArticle (Academic Journal)peer-review

3 Citations (Scopus)

Abstract

Fluoroquinolone use is associated with the development of tendinopathy, most commonly affecting the Achilles tendon. Here we present the first reported case of bilateral iliopsoas tendon rupture associated with prolonged ciprofloxacin use. This older woman presented with non-traumatic, sudden onset hip pain which was diagnosed as a right iliopsoas rupture on MRI. Despite stopping ciprofloxacin, she went on to develop rupture of the contralateral iliopsoas tendon. This case highlights the time lag between fluoroquinolone use and susceptibility to this rare but important complication.
Original languageEnglish
Pages (from-to)737-738
Number of pages2
JournalAge and Ageing
Volume45
Issue number5
DOIs
Publication statusPublished - 8 Sep 2016

Fingerprint Dive into the research topics of 'Ciprofloxacin-associated bilateral iliopsoas tendon rupture: a case report'. Together they form a unique fingerprint.

Cite this